Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Cheyenne, WY

August 12, 2007Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 12, 2007, 7:47 PM MDT for Sioux County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2007, 7:47 PM MDT (01:47 UTC)
Expired
Aug 12, 2007, 8:30 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Sioux County, NE

The radar

The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 130147
SVRCYS
NEC165-130230-
/O.NEW.KCYS.SV.W.0110.070813T0147Z-070813T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GLEN...OR ABOUT 33 MILES WEST OF CHADRON...
  AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SIOUX COUNTY AT 800 PM MDT
  RURAL NORTHEASTERN SIOUX COUNTY AT 830 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350

$$
2 follow-up statements
000 
WWUS55 KCYS 130204
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SUN AUG 12 2007

NEC165-130230-
/O.CON.KCYS.SV.W.0110.000000T0000Z-070813T0230Z/
SIOUX NE-
803 PM MDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL SIOUX COUNTY...

AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTH OF GLEN...OR ABOUT 31 MILES 
WEST OF CHADRON...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL MOVE THROUGH RURAL SIOUX COUNTY NORTH 
OF HIGHWAY 20.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350

$$
000 
WWUS55 KCYS 130228
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT SUN AUG 12 2007

NEC165-130236-
/O.EXP.KCYS.SV.W.0110.000000T0000Z-070813T0230Z/
SIOUX NE-
826 PM MDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY
EXPIRES AT 830 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

NO REPORTS HAVE BEEN RECEIVED HERE AT THE WEATHER SERVICE OFFICE 
FROM THIS STORM.  IT LIKELY PRODUCED VERY HEAVY RAINS WHICH WILL 
CAUSE LOCALIZED FLOODING OF SMALL STREAMS...ESPECIALLY IN FORT 
ROBINSON STATE PARK IN SIOUX COUNTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4280 10371 4259 10372 4258 10348 4280 10350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:43 PM MDT, 5 hours 4 minutes earlier.

Area forecast discussion, Aug 12, 2:43 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SUN AUG 12 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...
ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER CARBON AND
ALBANY COUNTIES THIS AFTERNOON AND THIS ACTIVITY IS EXPECTED TO
CONTINUE AS A WEAK SHORT-WAVE DISTURBANCE MOVES OVERHEAD IN THE
WEST-SOUTHWEST FLOW ALOFT. THE SURFACE BOUNDARY IS ALONG A LINE
FROM NEAR DOUGLAS TO PINE BLUFFS WITH DEW POINTS GENERALLY IN THE
MID 30S TO 40S WEST OF THE BOUNDARY AND IN THE 6OS TO THE EAST
OVER THE NEBRASKA PANHANDLE. CAPE VALUES HAVE INCREASED TO WELL
ABOVE 2000 J/KG IN THE PANHANDLE AND GOSHEN COUNTY OF
WYOMING...BUT THE CIN REMAINS GREATER THAN 100 J/KG IN THESE
AREAS. WILL KEEP THE SLIGHT CHANCE FOR THUNDERSTORMS OVER THE
PANHANDLE WITH THIS PACKAGE FOR THIS EVENING...THINKING THAT
EXISTING SHOWERS OVER THE HIGHER TERRAIN WILL POSSIBLY ADVECT
ONTO THE HIGH PLAINS AND HELP TO WEAKEN THE CAP. THE CAP MAY ALSO
BE WEAKENED LOCALLY BY OUTFLOW FROM ONE OF THE STORMS TO THE
WEST...WHICH COULD BE ENOUGH TO BREAK THE CAP LOCALLY.

TONIGHT...THE SURFACE LOW MOVING EAST ACROSS MONTANA WILL REACH
THE WESTERN DAKOTAS BY EARLY MONDAY. THE SURFACE TROUGH WITH THE
SIGNIFICANT MOISTURE GRADIENT ALONG IT IS ACTUALLY THE SOUTHERN
END OF THIS FEATURE...AND A WEAK COLD FRONT WILL BE PRESENT ACROSS
NORTHERN WYOMING BY EARLY MONDAY MORNING. TEMPERATURES TONIGHT
WILL BE A WARMER THAN NORMAL WITH THE THERMAL RIDGE OVERHEAD...
AHEAD OF THE APPROACHING WEAK COLD FRONT. OVERNIGHT LOWS WILL
MAINLY BE IN THE LOWER TO MID 60S...OR ABOUT 5 TO 10 DEGREES ABOVE
AVERAGE FOR MID-AUGUST.

MONDAY...DOWNSLOPE...SOUTHWEST FLOW WILL BE PRESENT AHEAD OF THE
COLD FRONT DURING THE DAY. THIS WILL RESULT IN VERY HOT
TEMPERATURES...WITH AFTERNOON HIGHS 10 TO 15 DEGREES ABOVE
NORMAL. BOTH THE GFS AND WRF MOS FORECASTS ARE INDICATING RECORDS
BEING BROKEN OVER MUCH OF THE AREA. BASED ON MODEL PERFORMANCE
THE PAST FEW DAYS HAVE KEPT HIGHS SLIGHTLY BELOW THE
GUIDANCE...BUT STILL APPROACHING AND POSSIBLY EXCEEDING RECORD
HIGH VALUES IN SEVERAL AREAS. WILL ADD MENTION OF RECORD HIGHS
POSSIBLE TO THE ZONE FORECAST WITH THIS PACKAGE. MONSOONAL
MOISTURE WILL INCREASE OVER THE HIGHER TERRAIN AGAIN...AND
LINGERING PORTION OF THETA-E RIDGE WILL BE PRESENT AHEAD OF THE
COLD FRONT. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA AGAIN.

MONDAY NIGHT AND TUESDAY...FOLLOWING THE PASSAGE OF THE FRONTAL
BOUNDARY RETURN FLOW OF MOISTURE WILL AGAIN SET UP WITH A SURFACE
TROUGH UP AGAINST THE HIGHER TERRAIN OF SOUTHEAST WYOMING.
CONTINUING SOUTHWEST OR WESTERLY FLOW ALOFT WILL CONTINUE TO BRING
WEAK DISTURBANCES OVER THE AREA AND WILL KEEP CHANCES FOR SHOWERS
AND THUNDERSTORMS ESPECIALLY FOR TUESDAY AFTERNOON AND INTO THE
EVENING HOURS. SLIGHTLY COOLER TEMPERATURES WILL BE PRESENT
TUESDAY ACROSS THE NEBRASKA PANHANDLE WITH VALUES CLOSER TO 10
DEGREES ABOVE NORMAL. ALONG AND JUST WEST OF THE FRONTAL
BOUNDARY...AREAS OF WYOMING ALONG THE FRONT RANGE AND IN THE
HIGHER TERRAIN WILL STILL BE NEAR RECORD VALUES. CARPENTER

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY AUGUST 19.

TUESDAY NIGHT...SHORTWAVE TROUGH AND CONVERGENCE AXIS MOVE ACROSS
THE FORECAST AREA AND HAVE FORECAST THUNDERSTORM COVERAGE AS
NECESSARY.

WEDNESDAY/THURSDAY...AFTERNOON/EVENING THUNDERSTORMS WILL BE FOCUSED MAINLY
ALONG SURFACE TROUGH ACROSS OUR EASTERN ZONES.

FRIDAY...THUNDERSTORMS MOST COMMON ALONG/NEAR THE LARAMIE RANGE
IN UPSLOPE REGIME AND MECHANICAL LIFT.

SATURDAY/SUNDAY...FEW IF ANY CHANGES TO PREVIOUS GRIDS. TYPICAL
ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ANTICIPATED BASED ON
PROGGED PATTERN AND TIME OF YEAR CONSIDERATIONS.   RUBIN

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL BE OVER THE FORECAST AREA LATE THIS
AFTERNOON THROUGH LATE THIS EVENING. WIND GUSTS TO AROUND 40 MPH
WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS WILL GENERALLY PREVAIL THROUGH THE PERIOD.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WILL BE PRESENT ACROSS THE DISTRICT
THROUGH LATE THIS EVENING AS A SURFACE TROUGH MOVES EAST ACROSS
THE AREA BENEATH WEAK UPPER LEVEL DISTURBANCES. A WIND SHIFT
ASSOCIATED WITH A COLD FRONT WILL MOVE SOUTH ACROSS THE DISTRICT
LATE IN THE DAY MONDAY...WITH VERY LOW HUMIDITIES AND NEAR RECORD
HIGH TEMPERATURES EXPECTED AHEAD OF THE FRONTAL PASSAGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...CARPENTER
LONG TERM....RUBIN
Hazardous weather outlook, Aug 12, 10:24 AM MDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 AM MDT SUN AUG 12 2007

WYZ059-061>066-131630-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1024 AM MDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS
AFTERNOON WITH SOME OF THESE MOVING OFF THE MOUNTAINS INTO AN
ATMOSPHERE MORE LIKELY TO SUSTAIN CONVECTION. THE MAIN THREAT
FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...DUE TO THE
DRY LOW LEVELS OF THE ATMOSPHERE LIKELY EVAPORATING MUCH OF THE
PRECIPITATION BEFORE IT CAN REACH THE GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONLY A FEW LATE DAY THUNDERSTORMS WILL OCCUR ON MONDAY...MAINLY
NEAR THE MOUNTAINS. THERE WILL BE A CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS NEAR THUNDERSTORMS
AND ANY OTHER SIGNIFICANT WEATHER INFORMATION.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-067>070-131630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1024 AM MDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A SURFACE TROUGH OVER
EXTREME SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE MAIN THREAT
FROM THESE STORMS WILL BE SMALL HAIL AND BRIEF HEAVY RAINFALL.
WIND GUSTS TO AROUND 40 MPH WILL ALSO BE POSSIBLE WITH THIS
THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONLY A FEW LATE DAY THUNDERSTORMS WILL OCCUR ON MONDAY...MAINLY
NEAR THE MOUNTAINS. THERE WILL BE A CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR PERIODS OF HEAVY
RAINFALL ALONG WITH STRONG WINDS NEAR THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CARPENTER

In the hours before

Local storm report, Aug 12, 6:54 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             17 NNE HARRISON         42.92N 103.75W
08/12/2007  E0.88 INCH       SIOUX              NE   PUBLIC

&&

REMANUEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:23 PM MDTSevere Thunderstorm WarningCYSSioux40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.